Q. I am diabetic and hypertensive. Will Lopar-SR help me in high altitude?

Answered by
Dr. Saumya Mittal
and medically reviewed by iCliniq medical review team.
Published on Dec 15, 2019 and last reviewed on: Dec 18, 2019

Hello doctor,

I am a 71-year-old male with h/o HTN and diabetes. They are well under control with Amlopres one tablet daily and Cetaphin 500 mg two tablets daily, Clopitab 75 mg one tablet daily. I have a cyst in my kidney which is asymptotic. Nephrologist did not prescribe any medicine for that. My general health is good and I walk about 4 km daily.

I am planning a week-long vacation to a place which is 10000 feet altitude high. I had been to places that are higher than that height, but I did not stay there for not more than a day. In order to acclimatize to high altitude, I plan to take Lopar SR 250 mg twice a day for three days. Will this help me to stay at 10000 feet for about five days? Are these tablets contra indicated for me? I seek your valued advice in this regard. My wife has COPD, but under control with Seriflo 250 mg rotacaps daily.

Dr. Saumya Mittal

Diabetology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

I had a look at your query. And would first like to congratulate you on maintaining controlled sugar and blood pressure.

Now I would agree with the entire prescription meant for you. The medicine Lopar (Lorsatan) has some side effects but it is not serious enough to cause trouble within five days. So I do not think you need to worry if you discontinue it in for five to six days. Overall, I think you should be fine. However, I am not sure that the same can be said about your wife. She has COPD (chronic obstructive pulmonary disease). The air in the hills is thin and usually lacking in carbon dioxide that the city air has in abundance. Oxygen is the respiratory trigger for the patients of COPD. So they breathe in when the oxygen content in the body is low. So when the air is thinner with lesser content of oxygen, she may feel breathless. I would suggest that the frequency of Seroflo (Salmeterol and Fluticasone propionate) should be increased. Also, it is better to carry an MDI (metered dose inhaler) inhaler instead of rotacaps. The former is more effective. She can take the MDI at least three to four times daily and also as and when required.

I hope this helps.


Was this answer helpful?

 | 


Related Video
Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Diabetes Mellitus and Oral Health

Article Overview: This article emphasizes the impact of diabetes mellitus on oral health problems and its management. Read Article


Diabetes mellitus is a metabolic disorder which affects the uptake and use of glucose by the human body. As a result, the glucose level in the blood rises beyond normal which has an overall impact on the general health and oral cavity. Types Of Diabetes Insulin-dependent diabetes mellitus: It oc...  Read Article

My husband had Losar Beta H twice by mistake. Will it cause any side effect?

Query: Hi doctor, My husband used to have Losar Beta H for his BP in the morning and Storvas 10 mg at night. But, mistakenly, he had Losar Beta H again at night. Will it cause any side effect? Should he have Storvas now?  Read Full »

Hypertension - How Aware Are You?

Article Overview: This simple quiz tests your knowledge and teaches you hypertension facts. Read Article


Dr. Saumya Mittal
Cardiologist

Please check the answer key and get to know how much you know about hypertension based on your score. 0-3: You need to learn more 3-6: A little more knowledge is good for health > 6: Keep updating yourself Question 1: Hypertensive patients should avoid exercise a) True b) False Answer:...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.